MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 28/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 28/0, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: constrained liner with constraining ring 28 mm i.D.Size jj for use with 54 mm o.D.Size jj shell; item#: 00-8758-011-28; lot#: 64395873.Therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that the patient was implanted on the right side and underwent a revision surgery due to dislocation.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient had a right hip arthroplasty on (b)(6) 2020 and underwent revision surgery on (b)(6) 2021 due to dislocation.Harm: s3 - dislocation.Hazardous situation: implant deteriorates, breaks or loses function postoperatively.2.Review of received data: due diligence: further due diligence to support the conclusion was completed and documented.X-rays: one ap image of the pelvis dated august 26 (year has been cut off) showing a bilateral hip arthroplasty has been received.No anomalies are observed.Surgical report: one surgical report (on (b)(6) 2020) predating the reported event and thus not relevant for this complaint has been received.The implantation report dated on (b)(6) 2020 has been received, whereby the operation performed was a right thr.The implanted femoral head, liner and ring were exchanged without complications.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient had a right hip arthroplasty on (b)(6) 2020 and underwent revision surgery on (b)(6) 2021 due to dislocation.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).One ap x-ray of the pelvis dated on (b)(6) (year has been cut off) showing a bilateral hip arthroplasty has been received with no anomalies noted.No further images such as prior to the revision surgery have been received.Only the implantation report was received with no complications noted.Neither the revision report, nor devices or photos of the devices were received; therefore the condition of the components is unknown.The reported event therefore cannot be confirmed.No information regarding potential contributing conditions related to the event have been provided.Possible contributing factors for a dislocation are multifactorial and could include surgical approach, head offset choice, inadequate assembling procedure, high patient activity, inadequate information during patients counseling by surgeon leading to premature failure caused by patient behavior, patient disregarding the limits of the device or joint laxity.However, based on the available information these factors cannot be further evaluated.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, M, 28/0, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS, BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12680679
Report Number0009613350-2021-00538
Device Sequence Number4298634
Product Code LZO
UDI-Device Identifier00889024430440
UDI-Public00889024430440
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberN/A
Device Catalogue Number00-8777-028-02
Device Lot Number3016703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight80 KG